Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 7, 2012, 3:02 PM EDT for Atkinson County, Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2012, 3:02 PM EDT (19:02 UTC)
- Expired
- Aug 7, 2012, 3:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
County Atkinson County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 3:40 PM EDT | TSTM WND DMG | 1 Wnw Pearson, GA | LARGE TREE DOWN ON HWY 82 AND CO RD 212 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
070
WWUS82 KJAX 071902
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
302 PM EDT TUE AUG 7 2012
GAZ149-163-071945-
ATKINSON-CLINCH-
302 PM EDT TUE AUG 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON AND
NORTHWESTERN CLINCH COUNTIES FOR STRONG WINDS VALID UNTIL 345 PM
EDT...
AT 303 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES WEST OF COGDELL...OR 10 MILES
NORTHWEST OF HOMERVILLE...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND COGDELL...PEARSON AND
AXSON THROUGH 345 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3129 8269 3123 8270 3119 8267 3101 8285
3108 8298 3118 8298 3119 8305 3127 8304
3131 8307 3133 8307 3136 8311 3140 8314
3141 8314
TIME...MOT...LOC 1903Z 213DEG 9KT 3113 8287
$$
STRUBLEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:36 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 7, 1:36 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 136 PM EDT TUE AUG 7 2012 .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ON THE EAST SIDE OF A DECAYING TROPICAL WAVE...WITH ACTIVITY BEGINNING TO FIRE CLOSE TO THE ATLANTIC SEABREEZE FRONT. CONVECTION WILL CONTINUE TO DEVELOP THIS AFTN...AND WILL CONTINUE WITH NUMEROUS TO WIDESPREAD POPS FOR MOST AREAS INTO THE EARLY EVENING. BY LATER IN THE EVENING INTO THE OVERNIGHT...ACTIVITY WILL DIMINISH FOR MOST OF NE FL. FURTHER NORTH...AN APPROACHING TROUGH WILL KEEP AT LEAST SOME CHANCE OF PRECIP THROUGH THE NIGHT...AND WILL KEEP POPS SCATTERED FOR THE NORTHERN PORTIONS OF SE GA. LOW TEMPERATURES IN THE LOWER TO MID 70S WILL PREVAIL. FOR WEDNESDAY...SCATTERED SHOWERS/TSTMS NEAR THE TROUGH ACROSS SE GA IN THE MORNING WILL BUILD SOUTH IN THE AFTN AS THE TROUGH INTERACTS WITH SEABREEZE/SMALLER SCALE BOUNDARIES. WILL USE NUMEROUS POPS AREA WIDE WEDNESDAY AFTN...WITH HEAVY RAIN AND GUSTY WINDS POSSIBLE IN THE STRONGER STORMS. HIGHS IN THE UPPER 80S TO LOWER 90S WILL PREVAIL. .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE WILL BE OVER THE WESTERN ATLANTIC THROUGH THE WEEKEND...AS A SERIES OF LOW PRESSURE TROUGHS SLIDE ACROSS THE SOUTHEASTERN UNITED STATES. THIS WILL RESULT IN A MOIST SOUTH AND SOUTHWESTERLY FLOW...AND CONTINUED MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. INTO NEXT WEEK...HIGH PRESSURE IS FORECAST TO BUILD ACROSS THE SOUTHEASTERN UNITED STATES. WHILE EARLY NEXT WEEK IS NOT EXPECTED TO BE AS UNSETTLED AND MOIST...AFTERNOON CONVECTION WILL STILL BE POSSIBLE DURING THE HEAT OF THE DAY. HAVE TRENDED TOWARD THE MEX GUIDANCE FOR THE TEMPERATURE FORECAST. && .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND STORMS CAN BE EXPECTED THIS AFTERNOON INTO EARLY EVENING...AS A MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE REGION...AND A WEAK TROUGH EXISTS JUST NORTH OF THE REGION. CONVECTION IS EXPECTED TO DISSIPATE SHORTLY AFTER SUNSET...WITH PREVAILING VFR CONDITIONS FOR THE OVERNIGHT INTO EARLY MORNING PERIOD. THE EXCEPTION TO THIS WOULD BE LIGHT FOG AT VQQ EARLY WEDNESDAY MORNING. && .MARINE... S TO SW FLOW AT 10-15 KNOTS WITH SEAS OF 2 TO 4 FEET THROUGH THE WEEKEND WILL PREVAIL...WITH POSSIBLE NOCTURNAL SURGES 15-20 KNOTS AT NIGHT OFFSHORE. RIP CURRENTS: LOW RISK THROUGH WEDNESDAY. && .FIRE WEATHER... A MOIST SOUTH AND SOUTHWEST FLOW WILL CONTINUE ACROSS THE REGION THIS WEEK...WITH HIGH PRESSURE OVER THE WESTERN ATLANTIC AND A SERIES OF TROUGHS AFFECTING THE SOUTHEASTERN UNITED STATES. THE RESULT OVER NORTHEAST FLORIDA AND SOUTHEAST GEORGIA WILL BE MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...AND RELATIVE HUMIDITY VALUES ABOVE CRITICAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 88 72 92 / 60 70 40 40 SSI 77 88 76 89 / 50 60 40 50 JAX 73 90 73 92 / 50 60 40 50 SGJ 75 90 74 90 / 50 60 30 40 GNV 72 90 73 91 / 50 60 30 50 OCF 72 90 72 92 / 50 60 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/STRUBLE/CHASE
Hazardous weather outlook, Aug 7, 4:22 AM EDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 422 AM EDT TUE AUG 7 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-081000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 422 AM EDT TUE AUG 7 2012 ...NUMEROUS STORMS ACROSS THE AREA MAINLY IN THE AFTERNOON... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A MOIST AND UNSTABLE SOUTHERLY FLOW WILL LEAD TO NUMEROUS STORMS TODAY. THE ACTIVITY WILL BEGIN DURING THE LATE MORNING AND CONTINUE INTO THE EARLY EVENING. THE STRONGER STORMS WILL BE CAPABLE OF FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAIN OF OVER 2 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. THE MAIN CONCERNS WILL BE GUSTY WINDS...FREQUENT LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
In the hours before
Special weather statement, Aug 7, 3:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
302 PM EDT TUE AUG 7 2012
GAZ149-163-071945-
ATKINSON-CLINCH-
302 PM EDT TUE AUG 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON AND
NORTHWESTERN CLINCH COUNTIES FOR STRONG WINDS VALID UNTIL 345 PM
EDT...
AT 303 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES WEST OF COGDELL...OR 10 MILES
NORTHWEST OF HOMERVILLE...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND COGDELL...PEARSON AND
AXSON THROUGH 345 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3129 8269 3123 8270 3119 8267 3101 8285
3108 8298 3118 8298 3119 8305 3127 8304
3131 8307 3133 8307 3136 8311 3140 8314
3141 8314
TIME...MOT...LOC 1903Z 213DEG 9KT 3113 8287
STRUBLEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:23 PM EDT | Special Weather Statement | JAX | Nassau | 52 min |
| Aug 7, 3:24 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Aug 7, 4:57 PM EDT | Special Weather Statement | JAX | Marion | 48 min |
| Aug 7, 5:46 PM EDT | Special Weather Statement | JAX | Marion | 44 min |
| Aug 7, 6:10 PM EDT | Special Weather Statement | JAX | Bradford | 35 min |
| Aug 7, 6:12 PM EDT | Special Weather Statement | JAX | Putnam | 48 min |
| Aug 7, 6:47 PM EDT | Special Weather Statement | JAX | Putnam | 33 min |
| Aug 7, 7:06 PM EDT | Special Weather Statement | JAX | Marion | 29 min |
| Aug 7, 1:54 PM EDT | Areal Flood Advisory | JAX | Clinch, Echols | 81 min |
| Aug 7, 3:15 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch | 45 min |
| Aug 7, 3:37 PM EDT | Special Weather Statement | JAX | Coffee | 38 min |
| Aug 7, 3:44 PM EDT | Special Weather Statement | JAX | Appling | 46 min |
| Aug 7, 3:56 PM EDT | Areal Flood Advisory | JAX | Atkinson, Coffee | 2 hr |
| Aug 7, 3:59 PM EDT | Severe Thunderstorm Warning | JAX | Appling | 21 min |
| Aug 7, 4:04 PM EDT | Special Weather Statement | JAX | Jeff Davis | 41 min |
| Aug 7, 4:46 PM EDT | Areal Flood Advisory | JAX | Jeff Davis | 119 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.